# SDR CA100119014

- Difficulty date: January 16, 2010
- Submitted: March 1, 2010
- Operation: General aviation
- Make and model: Dorner DO228202
- Aircraft time: 11,455 hours
- Engine: Garrtt TPE3315
- Propeller: Hartzl HCB4TN5
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Roller
- Condition: Damaged
- Location: Nlg
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) THE NLG FAILED TO RETRACT CORRECTLY, LODGING GEAR LEG LOCKING ROLLER INTO ABOVE SPACE BETWEEN  UPLOCK IMPACT LATCH, AND THE UPLOCK HSG (INDICATED BY SCORE MARKS ON THE ROLLER THAT MEASURE PERFECTLY WITH THE UPLOCK LATCH AND UPLOCK HSG). OLEO PRESSURE KEPT THE LOCKING ROLLER PINNED IN THAT POSITION NOT ALLOWING HYD, OR EMERGENCY EXTENSION NITROGEN PRESSURE TO OVERCOME THE INCORRECT POSITION WHICH WAS NEARLY OVERCENTERED. GEAR LOCKING ROLLER APPEARS TO BE STRICKING UPLOCK LATCH SLIGHTLY SHY OF THE CORRECT AREA, HOWEVER THIS MAY HAVE CHANGED DUE TO THE IMPARCT OF LANDING WITH NOSE GEAR RETRACTED, AS THE UPLOCK MOUNT BRACKETS ARE SLIGHTLY BOWED. AT THIS TIME THE TRUE NATURE OF WHAT CAUSED THE LOCKING ROLLER TO MISS THE UPLOCK LATCH IS UNKNOWN, BUT THE SITUATION HAS BEEN RECREATED, AND GEAR FUNCTIONED IDENTICALLY TO THE CONDITION AS NOTED BY THE FLIGHT CREW, AND UNABLE TO EXTEND. TO REPLICATE THIS WAS COMPLETED BY DISCHARGING THE OLEO NITROGEN PRESSURE, DISCONNECTING THE GEAR ACTUATOR, PHYSICALLY PLACING THE GEAR IN THE CONDITION MENTIONED ABOVE, THEN OLEO WAS REPRESSURIZED WITH NITROGEN, AND THE GEAR ACTUATOR RE-ATTACHED TO THE GEAR LEG, DURING ATTEMPTS TO EXTEND AND RETRACT THE GEAR, THE MAIN GEAR FUNCTIONED CORRECTLY, AND NOSE GEAR REMAINED LODGED IN UNSAFE POSTION. IT SHOULD BE NOTED THAT OLEO PRESSURE WAS ADEQUATE PRIOR TO OUR INVESTIGATION. AT THIS TIME, THE NOSE UPLOCK, NOSE GEAR ACTUATOR, AND GEAR CONTROL VALVE HAVE ALL BEEN REMOVED, AND SENT OUT FOR INSP. FURTHER TESTING WILL CONTINUE AFTER THE RESULTS OF COMPONENT INSPECTIONS.
